Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 27, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 24, 2021, 9:33 AM EDT. It took effect at Apr 25, 2021, 7:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 9:33 AM EDT (13:33 UTC)
- In effect from
- Apr 25, 2021, 7:00 AM EDT
- Expired
- Apr 25, 2021, 10:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
987 WHUS73 KDTX 241333 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 933 AM EDT Sat Apr 24 2021 LHZ421-441-442-250215- /O.NEW.KDTX.SC.Y.0027.210425T1100Z-210426T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 933 AM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EDT SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 24 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 8 AM EDT Sunday with the largest waves expected around 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
803 WHUS73 KDTX 250158 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 958 PM EDT Sat Apr 24 2021 LHZ421-441-442-251415- /O.CON.KDTX.SC.Y.0027.210425T1100Z-210426T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 958 PM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EDT SUNDAY... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 9 AM EDT Sunday with the largest waves expected around 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
271 WHUS73 KDTX 251333 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 933 AM EDT Sun Apr 25 2021 LHZ421-441-442-260200- /O.CON.KDTX.SC.Y.0027.000000T0000Z-210426T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 933 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the northwest with gusts up to 22 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 AM EDT Sunday with the largest waves expected around 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 7:21 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 24, 7:21 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 721 AM EDT Sat Apr 24 2021 .AVIATION... A steady increase in higher based VFR cloud cover today, as moisture modestly deepens north of a system tracking through the lower Ohio valley. This may translate into a few pockets of light showers during the late day period, but expectation for a limited coverage precludes a defined mention outside of VCSH. Winds from the south today near 10 knots. A cold front arrives tonight, accompanied by an expanding coverage of the low stratus and a secondary window for brief light rain development. MVFR level restrictions appear likely along and within the immediate wake of the frontal passage during the early morning hours. Low cloud lingers throughout the morning period, before daytime mixing works to clear skies midday Sunday. Post-frontal winds shifting to northwesterly late tonight. For DTW...Increasing coverage of clouds through the morning period, featuring bases near or just above 5000 ft. Some intermittent reduction of ceiling height to around 5000 ft will remain possible throughout the day. Greater potential occurs late this afternoon and into the evening. Low stratus then accompanies a cold front late tonight, along with a wind shift to northwesterly. .DTW THRESHOLD PROBABILITIES... * Low for ceiling height below 5000 ft through early afternoon. Medium mid afternoon into the evening. High late tonight into Sunday morning. && .PREV DISCUSSION... Issued at 342 AM EDT Sat Apr 24 2021 DISCUSSION... Cloud cover increases over the course of the morning as the southern shortwave moves into the Tennessee Valley. Trends across the model space over the past 24hrs have significantly cut back on rain chances for this afternoon. Main contributing factor to this trend is decreasing moisture availability. PW values have decreased to 0.5- 0.6" (a reduction of around 0.1-0.25" in comparison to 00Z runs a day ago) as moisture transport north has been hampered by the rigorous convection in the Gulf States. There's still enough mid- level moisture that a few light elevated showers could develop late in the afternoon mainly south of I-96. Similarly, scattered elevated showers are possible late afternoon over the Saginaw Valley/northern Thumb given the proximity to the weak northern shortwave. Better chances for more widespread light showers now look to be on the northern wave's cold front that will swing across the region late this evening/tonight. Low level lapse rates increase ahead of the front (after ~00Z) providing some instability with the front providing additional/stronger forcing. However again moisture availability is the question mark and limiting factor in coverage of shower activity. Given the trends, have decreased PoPs to chance for this evening/tonight. Cooler air behind the front/wave still expected on Sunday with 850mb temps falling to around 0C, perhaps a degree or two below. Highs Sunday will only get into the low to mid 50s as a result. Subsidence inversion is still present in forecast soundings Sunday afternoon which will limit wind gust potential. Have largely maintained winds keeping gusts up to (or below) 20kts. Upper level ridging builds over the Midwest Monday before expanding over the central Great Lakes Tuesday. Surface warm front lifts through SE MI early Tuesday morning setting up strong WAA as 850mb temps rise to 14C allowing highs to reach 80. A weak surface low crosses the upper Great Lakes late Tuesday into Wednesday dragging a cold front across lower MI late Tuesday night/first half of Wednesday bringing a chance of showers and thunderstorms. A dynamic pattern then develops for the midweek period as an upper level trough ejects out of the Desert Southwest into the southern Plains spurring the development of surface low pressure over the central Plains that will track into the southern Great Lakes/Ohio Valley Thursday. MARINE... Wind will pick up a bit from the south today as broad area of weak low pressure moves through the area. Showers will likely hold off until late in the day and tonight. Winds will veer to the northwest overnight and increase in strength through Sunday morning before decreasing during the afternoon. Winds could gust to around 30kts for a few hours Sunday morning across the open waters of northern Lake Huron. Small craft advisories for waves may also be likely in the nearshore off the tip of the Thumb. High pressure will veer light winds around to the east Sunday night and continue into Monday. An approaching storm system will bring a more brisk and southerly flow for the mid week period. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...KDK MARINE.......DC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Apr 24, 3:47 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 347 AM EDT Sat Apr 24 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-250800- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 347 AM EDT Sat Apr 24 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Tuesday evening through Thursday as a frontal boundary hangs around southeast Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-250800- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 347 AM EDT Sat Apr 24 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Tuesday evening through Thursday as a frontal boundary hangs around southeast Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KDK
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.